# SDR 2002FA0000055

- Difficulty date: January 14, 2002
- Submitted: January 17, 2002
- Operation: General aviation
- Aircraft: N85664
- Make and model: Bbavia 7AC
- Aircraft serial: 7AC4409
- Engine: Lyc IO320C1A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 32000WLA1
- Part serial: 020
- Condition: Leaking
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

ENGINE WAS INSTALLED ON THE AIRCRAFT AND RUN UP.  AN OIL LEAK WAS NOTICED IN THE LOWER SPARK PLUG BOSS AREA OF NR 1 CYLINDER.  FURTHER EXAMINATION REVEALED THAT SOME CUTS BETWEEN FINS ADJACENT TO THE SPARK PLUG HOLE NEARLY PENETRATED THE THREAD AREA OF THE SPARK PLUG HOLE.  CYLINDER NR 2 HAD A SIMILAR PROBLEM BUT THE CUTS ONLY PENETRATED HALFWAY THROUGH THE BOSS SURFACE.
